question-icon

Suggest treatment for diarrhea and blood in stool

default
Posted on Mon, 25 May 2015
Question: from wed to today me and my wife have diarrhea we went to puta cana no blood in stool just can not keep much down that long no feaver just a little weak
doctor
Answered by Dr. Rovena Murati (31 minutes later)
Brief Answer:
detailed below.

Detailed Answer:
Hello.

Welcome to Healthcare Magic.

It might be caused by indigestion of contaminated food or water.Usually it resolves on its own for few days to 1 week.
During this period is very important to stay hydrated.Drink plenty of water ,juices or oral rehydration solutions (ORS).
You can try anti-motility agents like Loperamide for few days for symptomatic relief of diarrhea.If the symptoms get worse or the diarrhea doesn't seem to improve after 48 h ,you should stop taking it.

If the symptoms doesn't seem to improve in few days ,or if they get worse with abdominal pain,blood and mucus in stool or you are getting very weak from dehydration ,you should consult your doctor.
A stool sample test may be necessary to determine the microorganism that caused the infection and a course of antibiotic may be given.


Hope it helps.
Let me know if you have any question.I would be happy to help.

Kind regards.
Dr.Rovena Murati
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rovena Murati

General & Family Physician

Practicing since :2013

Answered : 1243 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for diarrhea and blood in stool

Brief Answer: detailed below. Detailed Answer: Hello. Welcome to Healthcare Magic. It might be caused by indigestion of contaminated food or water.Usually it resolves on its own for few days to 1 week. During this period is very important to stay hydrated.Drink plenty of water ,juices or oral rehydration solutions (ORS). You can try anti-motility agents like Loperamide for few days for symptomatic relief of diarrhea.If the symptoms get worse or the diarrhea doesn't seem to improve after 48 h ,you should stop taking it. If the symptoms doesn't seem to improve in few days ,or if they get worse with abdominal pain,blood and mucus in stool or you are getting very weak from dehydration ,you should consult your doctor. A stool sample test may be necessary to determine the microorganism that caused the infection and a course of antibiotic may be given. Hope it helps. Let me know if you have any question.I would be happy to help. Kind regards. Dr.Rovena Murati